Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 3, 2014, 1:54 PM CDT for Marion County, Missouri. It took effect at Apr 3, 2014, 5:02 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 1:54 PM CDT (18:54 UTC)
- In effect from
- Apr 3, 2014, 5:02 PM CDT
- Expired
- Apr 5, 2014, 7:51 AM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 12.85 ft at Apr 3, 2014, 4:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
316
WGUS43 KLSX 031854
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT THU APR 3 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
North River at
Palmyra
.This Flood Warning is a result of 2-4 inches of rainfall the
past 24 hours and around one inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-041854-
/O.NEW.KLSX.FL.W.0017.140403T2202Z-140405T1251Z/
/PALM7.1.ER.140403T2202Z.140404T0600Z.140404T1251Z.NO/
154 PM CDT THU APR 3 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* From this afternoon to Saturday morning.
* At 1:30 PM Thursday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage this afternoon and
crest near 14.0 feet overnight tonight. Additional rises are possible.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/04 04/05 04/06 04/07 04/08
North River
Palmyra 13.0 12.28 13.1 8.7 6.2 5.2 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$1 follow-up statement
556
WGUS83 KLSX 040213
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT THU APR 3 2014
...The flood warning is cancelled for the following river in
Missouri...
North River at Palmyra affecting Marion County
.This will be the last statement issued regarding this event along the
North River at Palmyra...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-040243-
/O.CAN.KLSX.FL.W.0017.000000T0000Z-140405T1251Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 PM CDT THU APR 3 2014
The Flood Warning is cancelled for
the North River at Palmyra.
* At 8:30 PM Thursday the stage was 10.5 feet.
* Flood stage is 13.0 feet.
* Forecast: The river crested below flood stage at 12.9 feet. The
river will continue to fall to 6.5 feet by Saturday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/04 04/05 04/06 04/07 04/08
North River
Palmyra 13.0 10.51 8.6 6.5 5.5 5.1 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 1:43 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 3, 1:43 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CDT Thu Apr 3 2014
.SHORT TERM: (Through Late Tonight)
Issued at 137 PM CDT Thu Apr 3 2014
Ongoing regional severe weather event will persist into the evening
hours across the LSX CWA. New convective development is anticipated
to the west along an approaching cold front with eventual upscale
growth into a QLCS. Sufficient shear and instability are available
to produce all types of severe weather, including tornadoes, large
hail, and damaging wind gusts. The greatest tornado threat is across
the southern half of the CWA and anywhere storms might happen to
intersect boundaries such as the synoptic warm front or outflow
boundaries left over from earlier convection.
Kanofsky
.LONG TERM: (Friday through Next Thursday)
Issued at 137 PM CDT Thu Apr 3 2014
The aforementioned cold front should have moved through the entire
CWA by 12z Fri with only some -SHRA lingering across the northern
CWA during the morning hours as the upper low continues moving away
from the region. The tight pressure gradient behind the departing
low pressure system will produce breezy conditions through Fri
afternoon. Winds then gradually subside during the late afternoon
and early evening hours once the pressure gradient relaxes.
A surface high then builds in to the region on Fri night with the
center of the surface high located overhead by 12z Sat. The
combination of cooler post-frontal air and good radiational cooling
conditions will produce chilly overnight lows on late Fri
night/early Sat morning. Most locations will be around 10 degrees
below normal with overnight lows expected to be in the upper 20s to
lower 30s. Quiet weather is anticipated on Sat due to the influence
of the surface high.
Meanwhile, another shortwave will lift through northern Mexico,
reaching TX and AR by Sun night. This feature could bring
precipitation to the southeastern CWA on Sun-Mon, especially on Sun
night. Another vort max is forecast to drop down the back side of a
highly amplified trough on Mon night, possibly bringing
precipitation to the area on Tue. Generally expect average to below
average temperatures since the winds maintain an easterly component
(around the south side of a high pressure center over the Great
Lakes) or a northerly component (north of the surface low associated
with the Sun-Mon system) through the middle of next week.
Kanofsky
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 114 PM CDT Thu Apr 3 2014
Active and growing convection along w-e outflow boundary from
Ozarks to s sections of STL metro should be lifting north
throughout the afternoon, with at least MVFR and more likely occasional
IFR conditions in more robust convection. Still expecting yet
another round of convection along and advance of the cold front
sweeps across the region late this afternoon and this evening. here
is an extensive area of IFR cigs in the wake of the cold front
over KS, and while these cigs should lift a bit during the
afternoon think MVFR cigs will overspread the area from west to
east in the wake of the front.
Specifics for KSTL: W-E band of convection is expected to lift
north across the area by mid afternoon, with at least IFR vsbys
due to torrential downpours in stronger cells. This area should
lift north of the area by late afternoon, with another round of
strong/intense convection ahead of the cold front this evening.
MVFR cigs will settle into the area with fropa around midnight, with
these cigs persisting into late Friday morning.
Truett
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through late tonight FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Jefferson MO-Lincoln MO-Moniteau MO-Montgomery MO-Osage MO-
Pike MO-St. Charles MO-St. Francois MO-St. Louis City MO-
St. Louis MO-Ste. Genevieve MO-Warren MO-Washington MO.
IL...FLASH FLOOD WATCH through late tonight FOR Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 3, 3:40 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 AM CDT THU APR 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AFFECT THE REGION THROUGH TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH A THREAT OF TORNADOES...LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A PORTION OF THE AREA. PLEASE SEE THE WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...RAINFALL OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Apr 3, 12:44 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL SULLIVAN 38.22N 91.17W
04/03/2014 M0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
MILLERLocal storm report, Apr 3, 12:51 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL ST. CLAIR 38.35N 90.98W
04/03/2014 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 3, 1:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 2 N VILLA RIDGE 38.50N 90.88W
04/03/2014 M1.34 INCH FRANKLIN MO AMATEUR RADIO
GOLF BALL SIZE HAIL 1 TO 2 MILES NORTH OF VILLA EIDGE
&&
MILLERLocal storm report, Apr 3, 1:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 2 N VILLA RIDGE 38.50N 90.88W
04/03/2014 M1.75 INCH FRANKLIN MO AMATEUR RADIO
GOLF BALL SIZE HAIL 1 TO 2 MILES NORTH OF VILLA EIDGE
&&
CORRECTED EVENT
GOSSELINLocal storm report, Apr 3, 1:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 3 NE AUGUSTA 38.60N 90.84W
04/03/2014 E1.50 INCH ST. CHARLES MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 3, 1:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FLOOD SULLIVAN 38.22N 91.17W
04/03/2014 FRANKLIN MO TRAINED SPOTTER
LOCAL STREET FLOODING IN SULLIVAN.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:55 PM CDT | River Flood Warning | LSX | Lincoln | 60 hr |
| Apr 3, 2:19 AM CDT | Areal Flood Advisory | LSX | Boone, Moniteau | 3 hr |
| Apr 3, 3:06 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Apr 3, 4:55 AM CDT | Flash Flood Warning | LSX | Gasconade, Osage | 6 hr |
| Apr 3, 5:05 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 40 min |
| Apr 3, 5:19 AM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 56 min |
| Apr 3, 5:23 AM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
| Apr 3, 6:15 AM CDT | River Flood Warning | LSX | Cole | 64 hr |
| Apr 3, 8:11 AM CDT | Areal Flood Advisory | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 3 hr |
| Apr 3, 8:18 AM CDT | River Flood Warning | LSX | Osage | 30 hr |
| Apr 3, 8:58 AM CDT | River Flood Warning | LSX | Monroe | 4 days |
| Apr 3, 9:11 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 49 min |
| Apr 3, 9:23 AM CDT | Areal Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 3 hr |
| Apr 3, 12:03 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 42 min |
| Apr 3, 1:00 PM CDT | Areal Flood Warning | LSX | Boone, Moniteau | 24 hr |
| Apr 3, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 36 min |
| Apr 3, 1:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 43 min |
| Apr 3, 1:43 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 8 hr |
| Apr 3, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 49 min |
| Apr 3, 2:45 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 8 hr |
| Apr 3, 3:36 PM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Apr 3, 3:36 PM CDT | River Flood Warning | LSX | Franklin | 71 hr |
| Apr 3, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 38 min |
| Apr 3, 5:48 PM CDT | Tornado Warning | LSX | Cole, Osage | 27 min |
| Apr 3, 6:06 PM CDT | Tornado Warning | LSX | Franklin, Gasconade, Osage | 24 min |
| Apr 3, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Saint Charles, Warren | 44 min |
| Apr 3, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 41 min |
| Apr 3, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Shelby | 39 min |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.